MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.7MM TAP W/QC; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 2.7MM TAP W/QC; PLATE, FIXATION, BONE
Model Number 71173366
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, the tip of a 2.7mm tap w/qc is broken.It is unknown whether this problem was noticed in a surgical environment or not; therefore, patient involvement has not been confirmed.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: ¿the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This is a single use device, damage from misuse, excessive cleaning or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.¿.

Brand Name
2.7MM TAP W/QC
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12343171
Report Number1020279-2021-06478
Device Sequence Number3593743
Product Code HRS
UDI-Device Identifier03596010509154
UDI-Public03596010509154
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71173366
Device Catalogue Number71173366
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1